MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER; DRUG COATED BALLOON DILATATION CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER; DRUG COATED BALLOON DILATATION CATHETER
Model Number 9004
Medical Device Problem Codes Material Rupture (1546); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiration date: 09/2020.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a highly calcified target legion, the drug-coated balloon allegedly ruptured at 6 atm.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review revealed this is the only complaint for corporate lot number.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned to the manufacturer for evaluation.The returned sample analysis provided reasonable evidence that a material rupture was not present.The returned sample analysis revealed the balloon was pleat and folded tightly to the inner lumen and the drug coating was no longer visibly present.The catheter's balloon was inflated to 8 atms maintaining a normal shape and pressure.Therefore, the returned sample analysis does provide reasonable evidence that a material rupture was not present.Therefore the investigation is unconfirmed for the reported issue.The root cause of the material rupture could not be determined based upon the available information received from field communications and the returned sample analysis.Labeling review: instructions for use states in section 8 " potential adverse events which may be associated with a peripheral balloon dilatation procedure lists rupture as a potential adverse event.Section 5.4 device use/ procedure precautions states predilatation with uncoated pta catheter is required prior to use of lutonix catheter always advance and retrieve the lutonix catheter under negative pressure.Whenever possible, the lutonix catheter should be the final treatment of the vessel, however post dilatation is allowed with another pta catheter or the previously used lutonix catheter.Section 12.6 use of lutonix catheter step 4 states while the balloon is fully deflated and under negative pressure, advance the dcb through the introducer sheath and over the wire to the site.Section 3 states the safety and effectiveness of lutonix catheter have not been established for treatment in cerebral, carotid , coronary or renal vasculature.H10: d4 (expiration date: 09/2020),g4,h6(method; 4111) h11: h6(device,method, result and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON DILATATION CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key10453075
Report Number3006513822-2020-00027
Device Sequence Number3345479
Product Code PRC
UDI-Device Identifier00801741122736
UDI-Public(01)00801741122736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX35754405F
Device Lot NumberGFBV4109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1